MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the basket of the salivary stone extractor basket sseb separated during a sialendoscopy of the submandibular gland procedure on a (b)(6) male patient.A 1.6mm sialendoscope was used being utilized at the time of basket deployment.The basket engaged with the stone and resistance was experienced when trying to remove the stone.It was noted that the 5mm x 4mm, irregular shaped stone was attached to the duct wall.Upon attempted removal of the device, the basket was found to be "disengaged" from the wire.The remaining basket left in the patient was removed with micro forceps and flushing.Another device was used to complete the procedure successfully.It was noted that the basket was not deployed through the working channel of the endoscope.No electrocautery was used concomitantly with the basket.The device was not removed at an angle.No additional harm to the patient has been reported.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) informed cook on 30mar2022 of an incident involving a salivary stone extractor basket (rpn: sseb-1.5-115-10, lot # 13628331).It was reported that the basket disengaged from the wire during a sialendoscopy procedure on (b)(6) 2022.The remaining basket was removed with micro forceps and flushing.Another device was used to complete the procedure.The patient reportedly experienced no harm as a result of the issue.Reviews of the documentation including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 13628331 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.Cook also reviewed product labeling.The product ifu, t _ tse_ rev4, provides the following information to the user related to the reported failure mode: precautions: ¿ this product is intended for use by physicians trained and experienced in sialendoscopy.Standard sialendoscopic techniques should be employed.¿ assess calculi and other foreign bodies prior to instrument deployment to ensure that the object is no too large to be removed through the anatomy.(factors predicting successful stone retrieval with sialendoscopy-assisted basket retrieval include stone size (less than 3 or 4 mm for parotid and submandibular stones, respectively), shape (long and narrow or round), orientation (largest dimeter parallel to duct), distal location of the stone in the main salivary duct, and if calculus is free-gloating after ductal irrigation.Note that each patient's anatomy will vary) ¿ if resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Excessive force could damage the device.¿ if the basket does not readily release the captured object, further manipulation may be necessary.¿ during device withdrawal, take care to keep the shaft as straight as possible.Withdrawing the device at an excessive angle or curvature may damage the shaft.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Based on the information provided, no returned product and the results of our investigation, it is likely that the adverse event is related to the procedure.The user stated that there was resistance encountered while trying to remove the stone, and that the stone was "attached" to the duct wall.The ifu supplied with the device contains a precaution that "if resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Excessive force could damage the device." the appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14122180
Report Number1820334-2022-00595
Device Sequence Number4334048
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)231214(10)13628331
Combination Product (Y/N)N
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberN/A
Device Catalogue NumberSSEB-1.5-115-10
Device Lot Number13628331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KOLENDA INTRODUCER.; STORZ SIALENDOSCOPE 1.3 MM.; STORZ SIALENDOSCOPE 1.6 MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale